Colorado, 2013

Winter Storm in Colorado, November 20 to 24, 2013

November 20 to 24, 2013 · NWS PUB · 15 events in 15 counties and zones

An intense storm system generated heavy snow across many sections of southern Colorado. and 12 to 18 inches of snow reported at Saint Elmo (Chaffee County), Westcliffe and Rosita (Custer County), South Fork (Rio Grande County), Cotopaxi (Fremont County), and Farisita (Huerfano County).

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

An intense storm system generated heavy snow across many sections of southern Colorado. Some snow amounts...the summit of Wolf Creek Pass (Mineral County) 24 inches...23 inches near Crestone (Saguache County)...20 inches near Cuchara (Huerfano County)...19 inches near Platoro (Rio Grande County)...and 12 to 18 inches of snow reported at Saint Elmo (Chaffee County), Westcliffe and Rosita (Custer County), South Fork (Rio Grande County), Cotopaxi (Fremont County), and Farisita (Huerfano County). Elsewhere...many locations reported between 5 and 11 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 20, 10:45 AM MST, 5 hours 15 minutes earlier.

Area forecast discussion, Nov 20, 10:45 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1045 AM MST WED NOV 20 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM MST WED NOV 20 2013

GENERALLY DRY WESTERLY FLOW ALOFT WL BE OVR THE AREA FOR THE
FIRST HALF OF THE DAY. THERE CURRENTLY ARE SOME LIGHT SNOW SHOWERS
OVER PORTIONS OF THE CENTRAL MTS...WHICH MAY CONTINUE. AROUND
MIDAFTERNOON A SHORTWAVE TROF IS FORECAST TO MOVE INTO SW CO AND
WILL TRACK ACRS THE AREA BEFORE EXITING THE STATE TO THE EAST BY
LATE NIGHT. CLOUDS WL INCREASE AHEAD OF THIS SHORTWAVE TROF...AND
IN THE EARLY AFTERNOON SOME LIGHT PCPN IS EXPECTED TO DEVELOP OVER
THE SW MTS AND THE CENTRAL MTS. THE NAM12 AND 4KM NSSL WRF THEN
RAMP UP PCPN QUICKLY OVR THE SW MTS IN THE LATE AFTERNOON HRS AS
THE SHORTWAVE TROF MOVES OVERHEAD. THE PCPN ALSO INCREASES OVR THE
REST OF THE CONTDVD BY EVENING. THE NAM HAS LITTLE IN THE WAY OF
PCPN OVR THE SAN LUIS VALLEY (SLV) AND THE SANGRES IN THE EVENING
AS THE TROF MOVES ACRS THE AREA...BUT THE WRF SPREADS PCPN ACRS
THE SLV AND OVR THE SANGRES WHICH SEEMS REASONABLE GIVEN THE
AVAILABLE MSTR AND UPR DYNAMICS SO WL INCREASE POPS IN THESE AREAS
AS WELL. PCPN CHANCES DO NOT LOOK THAT GREAT OVR THE SERN
PLAINS...BUT WL GO WITH SOME ISOLD POPS IN THE EVENING HRS AND
LATE NIGHT HRS. AS THE UPR TROF HEADS EAST...PCPN CHANCES ARE
EXPECTED TO DECREASE SOME FROM WEST TO EAST BUT WL KEEP HIGH POPS
ALONG THE CONTDVD...JUST DO NOT EXPECT MUCH IN THE WAY OF
ADDITIONAL ACCUMULATION FOR THE LATE NIGHT HRS AS THE OROGRAPHIC
FLOW IS WEAK AND THERE WL BE A LACK OF UPR DYNAMICS.

THE LATEST NAM12 BRINGS THE COLD FRONT INTO EL PASO COUNTY AFTER
09Z...BUT HOLDS OFF ON THE PCPN UNTIL AFTER 12Z.  THE EXCEPTION
WOULD BE SOME LIGHT SNOW OVR THE PALMER DVD AND NRN TELLER COUNTY BY
12Z.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 410 AM MST WED NOV 20 2013

...COLD SNOWY DAYS AHEAD...

VERY TRICKY AND COMPLEX FORECAST FOR THE END OF THE WEEK AND INTO
NEXT WEEK. COMPLEXITY WILL BE DUE TO THE INTERPLAY BETWEEN POLAR AND
SUBTROPICAL JET STREAMS...A NRN AND SRN BRANCH SYSTEM THAT WILL
INTERACT THIS WEEKEND AND COULD POTENTIALLY BRING HIGH IMPACT WX TO
OUR AREA. NRN STREAM AS SEEN IN WV IMAGERY IS NOW MOVING INTO WA
STATE...WITH BELOW ZERO TEMPS ONCE AGAIN SEEN BEHIND THE POLAR FRONT
ALONG THE US-CANADA BORDER. THIS MODIFIED ARCTIC AIR WILL ARRIVE AS
A COLD FRONT ON THU. THE SECOND SYSTEM IS THE WARMER SUBTROPICAL ONE
NOW DIGGING OVER THE CA COAST. PLENTY OF MID LEVEL MOISTURE ARRIVING
AHEAD OF THIS SYSTEM AS SEEN BY THE LARGE AREA OF 150-200 PERCENT
PRECIP H2O OVER THE WRN STATES. WILL SEE THIS SCENARIO PLAY OUT IN
THREE ACTS.

FIRST ACT COMES LATE TOMORROW AFTERNOON THROUGH EARLY THURSDAY. THIS
WILL BE INCREASED OROGRAPHIC SNOWS OVER THE CONTDVD...AS THE JET
PUSHES EWD THROUGH NRN AZ AND NRN NM...THEN SWINGS TO THE NE AS THE
UPPER LOW MOVES INTO THE GREAT BASIN. THIS SHOULD BE FAIRLY TYPICAL
LIGHT TO MODERATE SNOW FOR THE CENTRAL MTS. PER THE 00Z WRF...SHOULD
SEE THE FIRST WAVE OF SNOW HIT THE MTS AROUND 23-00Z...AND CONTINUE
IN A SERIES OF BANDS THROUGH THURSDAY. INTENSITY NOT THAT
GREAT...BUT PROBABLY ENOUGH FOR AT LEAST LOW END ADVISORY AMTS FOR
THE HIGHER ELEVATIONS...OR ABOUT 4-7 INCHES. SNOW LEVELS FOR THE WRN
ZONES WILL START OUT FAIRLY HIGH...AROUND 9K FEET...BUT SHOULD LOWER
TO THE VALLEY FLOORS FOR MUCH OF THE DAY.

E OF THE MTS...THE FIRST PUSH OF COLD AIR ARRIVES FROM THE
NORTH...PROBABLY AROUND 12-15Z THU MORNING. LATEST NAM GUIDANCE IS
NOT NEARLY AS COLD WITH THE INITIAL FRONT...AND IF THIS VERIFIES MAY
NOT SEE MUCH IN THE WAY OF PRECIP FOR THE PLAINS ON THU...AND MAY BE
MOSTLY LIQUID IF THERE IS MUCH. GIVEN THE VOLATILITY OF THE
MODELS...HAVE NOT MADE ANY BIG CHANGES TO POPS THU E OF THE
MTS...BUT POPS MAY HAVE TO BE CUT BACK IF THE RECENT TREND TOWARDS
SLOWER AND WARMER CONTINUES. SNOW LEVELS LOOK TO BE AROUND 6K FEET
EARLY THU...WITH A MIX OF PRECIP BELOW THAT. SO...PROBABLY AN ALL OR
MOSTLY SNOW EVENT FOR KCOS AND THE PIKES PEAK REGION...AND SOME
SHOWERS OR MIXED PRECIP FOR THE PLAINS. BUT STILL A QUESTION OF HOW
MUCH COLD AIR GETS SOUTH EARLY THU.

ACT TWO IS WHAT WILL HAPPEN WHEN THE FRONT INTERACTS WITH ALL THAT
MOISTURE COMING IN FROM THE S AND WEST...AND THAT IS WHERE THINGS GET
BOTH INTERESTING AND TRICKY. TYPICALLY THE OVERRUNNING SCENARIOS FOR
THE PLAINS INVOLVE ERLY OR SELY FLOW ALOFT...BUT IN THIS CASE THE
BULK OF THE MOISTURE EARLY ON IS COMING FROM THE SW IN THE MID
LEVELS. LAST TWO RUNS OF BOTH THE GFS AND THE NAM HAVE THIS PLAYING
OUT AS A LONG DEFORMATION BAND STRETCHED W-E ACROSS SERN CO. STRONG
SLY TO SW FLOW MOVING INTO E-N FLOW NORTH OF THE BAND.
CONSEQUENTLY...THE MODELS HAVE BEEN CONSISTENTLY PROGGING HIGH QPF
WITH THIS FEATURE...WITH SNOW RATES APPROACHING AN INCH AN HOUR UNDER THE
BAND. BEST TIME FRAME FOR THE HVY PRECIP LOOKS TO BE IN THE 03Z FRI
TO 15Z FRI PERIOD. THE PROGS LOOK REASONABLE...BUT THE QUESTION
REMAINS WHERE EXACTLY THIS AREA OF HEAVY PRECIP SETS UP. AFTER
EXTENSIVE COORDINATION WITH KABQ AND KGJT...WILL PUT OUT A WINTER
STORM WATCH FOR THE CENTRAL MTS AND HIGHER ELEVATIONS OF THE WETS
AND SANGRES BEGINNING THU EVE AND LASTING THROUGH FRIDAY. THERE IS
ENOUGH CONFIDENCE THAT THESE AREAS WILL SEE SIGNIFICANT
SNOWFALL...POSSIBLY OVER A FOOT BY THE END OF FRIDAY. STILL QUITE A
BIT OF UNCERTAINTY ON HOW MUCH THE PLAINS WILL SEE...WILL ALL DEPEND
ON WHERE THE HEAVIEST BAND SETS UP...BUT LIGHT AMOUNTS IN THE 2-5
INCH RANGE LOOK REASONABLE AT THIS POINT.

ONE THING THAT LOOKS PRETTY SOLID IS THE LIKELIHOOD OF VERY COLD AIR
REMAINING OVER THE AREA ON FRIDAY. SOME GUIDANCE SUGGESTS THE I-25
CORRIDOR MAY NOT EVEN MAKE IT OUT OF THE TEENS OR LOWER TWENTIES FRI
AFTERNOON. WILL STAY CONSERVATIVE...BUT IT STILL LOOKS LIKE TEMPS
WILL REMAIN AT OR BELOW FREEZING FOR THE PLAINS ON FRI...SO IT WILL
BE COLD HOWEVER YOU SLICE IT.

FINALLY...ACT THREE ARRIVES AS THE NRN SYSTEM PULLS AWAY INTO THE
NRN PLAINS AND GREAT LAKES...LEAVING THE SRN SYSTEM AS A CUTOFF LOW
OVER THE BAA AREA. INCONSISTENCY REMAINS BETWEEN THE MORE NRN ECMWF
AND THE SRN TRACK OF THE GFS. THE FORMER WOULD BRING MORE LIGHT
PRECIP TO OUR AREA THROUGH EARLY NEXT WEEK...WHILE THE LATTER WILL
ONLY BRING PRECIP TO THE SRN ZONES AND COULD LEAVE AREAS N OF HGWY
50 DRY. ENSEMBLE POPS SUGGEST LOW CHANCES FOR PRECIP FOR THE NRN
AREAS...AND A GOOD CHANCE FOR SOME MORE LIGHT SNOW FOR THE SRN
MTS...SO NO NEED TO CHANGE THE FORECAST AT THIS POINT. WILL BE AN
INTERESTING AND CHALLENGING PERIOD OF WEATHER AHEAD. ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1045 AM MST WED NOV 20 2013

VFR CONDITIONS EXPECTED AT COS...PUB AND ALS THROUGH THE EVENING
HOURS WITH INCREASING CLOUDS MID AND HIGH LEVEL CLOUDS SPREADING
FROM WEST TO EAST AS A MINOR WEATHER DISTURBANCE MOVES ACROSS THE
SOUTHERN GREAT BASIN. WILL SEE SNOW INCREASING ACROSS THE CONTDVD
THIS AFTERNOON AND PERSIST OVERNIGHT. MAIN CONCERN REMAINS ARRIVAL
OF A STRONG ARCTIC FRONT MOVING ACROSS MONTANA AND INTO WYOMING AT
THIS TIME. THIS STRONG COLD FRONT LOOKS TO WILL MOVE INTO THE COS
AND PUB AREAS BETWEEN 09Z AND 12Z...WITH CIGS RAPIDLY LOWERING...GUSTY
NORTHERLY WINDS 15-25KTS AND GENERALLY LIGHT RAIN AND SNOW
SHOWERS AND BRIEF MVRF CONDITIONS. LITTLE IF ANY ACCUMS EXPECTED
ON RUNWAYS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON FOR COZ058>061-064-066>068-073>075-080.

WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM MST
THURSDAY FOR COZ060-066-068.

&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...MW
Hazardous weather outlook, Nov 20, 6:05 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
605 AM MST WED NOV 20 2013

COZ058>089-093>099-211315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
605 AM MST WED NOV 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

OW ACCUMULATION CAN BE EXPECTED ALONG THE CONTINENTAL
DIVIDE...BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THE
NIGHT.  ABOUT 1 TO 3 INCHES CAN BE EXPECTED OVER THE SAWATCH AND
MOSQUITO RANGES...WITH 2 TO 5 INCHES OVER THE EASTERN SAN JUAN AND
LA GARITA MOUNTAINS.  THE SANGRE DE CRISTO MOUNTAINS AND THE PIKES
PEAK AREA COULD SEE AN INCH OR TWO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE ACROSS THE EASTERN PLAINS THURSDAY
MORNING. WIDESPREAD RAN AND SNOW SHOWERS ARE EXPECTED BEHIND THE
FRONT...AND LIGHT ACCUMULATIONS WILL BE POSSIBLE FOR ELEVATIONS
ABOVE 6000 FEET. OVER THE CENTRAL MOUNTAINS...PERIODS OF SNOW WILL
CONTINUE...WITH SEVERAL INCHES OF NEW SNOW ACCUMULATION BY
THURSDAY EVENING.

AS MORE MOISTURE ARRIVES FROM THE SOUTH AND WEST...AN AREA OF
HEAVY SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHEAST COLORADO
THURSDAY NIGHT. THIS WILL LEAD TO POTENTIALLY SIGNIFICANT
ACCUMULATIONS ACROSS THE MOUNTAINS THROUGH FRIDAY. LIGHTER
ACCUMULATIONS COULD ALSO OCCUR ACROSS THE LOWER ELEVATIONS. HEAVY
SNOWFALL MAY ADVERSELY AFFECT THE COMMUTE FRIDAY MORNING AS ROADS
BECOME ICY AND SNOW COVERED. TRAVEL OVER THE MOUNTAIN PASSES WILL
BECOME VERY HAZARDOUS BY FRIDAY MORNING.

AS A STORM SYSTEM CONTINUES TO TRACK CLOSER TO COLORADO FROM THE
SOUTHWEST...PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE
ACROSS THE AREA THROUGH MONDAY. THE BEST CHANCE FOR ACCUMULATING
SNOW WILL BE OVER THE MOUNTAINS AND HIGHER ELEVATIONS SOUTH
OF HIGHWAY 50 DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER THE MOUNTAINS FROM EARLY EVENING THROUGH THE
NIGHT.

28/44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter storm. Local standard time, as filed.

Winter Storm, Eastern San Juan Mountains Above 10000 Ft

When
November 20, 4:00 PM MST to November 24, 8:00 AM MST
Where
Eastern San Juan Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.484, -106.500 (the zone’s center; the record gives no point)

Winter Storm, La Garita Mountains Above 10000 Ft

When
November 20, 5:00 PM MST to November 23, 1:00 AM MST
Where
La Garita Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.778, -106.530 (the zone’s center; the record gives no point)

Winter Storm, Eastern Sawatch Mountains Above 11000 Ft

When
November 20, 9:00 PM MST to November 23, 1:00 AM MST
Where
Eastern Sawatch Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.677, -106.274 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Above 10000 Ft

When
November 21, 4:00 PM MST to November 22, 11:00 PM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Between 8500 and 10000 Ft

When
November 21, 5:00 PM MST to November 22, 11:00 PM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
November 21, 9:00 PM MST to November 22, 8:00 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Winter Storm, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
November 21, 9:00 PM MST to November 22, 8:00 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft

When
November 21, 10:00 PM MST to November 22, 11:00 PM MST
Where
Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.867, -105.544 (the zone’s center; the record gives no point)

Winter Storm, Saguache County East of Continental Divide Below 10000 Ft

When
November 21, 11:00 PM MST to November 23, 1:00 AM MST
Where
Saguache County East of Continental Divide Below 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.832, -106.332 (the zone’s center; the record gives no point)

Winter Storm, Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft

When
November 21, 11:00 PM MST to November 23, 1:00 AM MST
Where
Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.484, -106.500 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
November 21, 11:00 PM MST to November 22, 11:00 PM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
November 21, 11:00 PM MST to November 22, 11:00 PM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft

When
November 21, 11:00 PM MST to November 22, 11:00 PM MST
Where
Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, West / Central Fremont County Below 8500 Ft

When
November 21, 11:00 PM MST to November 22, 11:00 PM MST
Where
West / Central Fremont County Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Storm, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft

When
November 21, 11:00 PM MST to November 22, 11:00 PM MST
Where
Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.897, -105.164 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479844, 479841, 479838, 479852, 479851, 479853, 479854, 479846, 479840, 479842, 479845, 479847, 479848, 479849, 479850.